New Hampshire, 2002

Damaging Wind in New Hampshire, June 26, 2002

June 26, 2002 · NWS BOX · 1 event in 1 county or zone

Thunderstorm winds downed several trees and branches in Manchester, primarily near Lamb Road, Newton Road, and Coliseum Avenue.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Thunderstorm winds downed several trees and branches in Manchester, primarily near Lamb Road, Newton Road, and Coliseum Avenue.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 26, 2:40 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...COR TO DATE
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT WED JUN 26 2002

CRNT...TSTMS ACRS HUDSON VLY IN NY...MVG NE TWRD CWA.  SVR TSTM
WATCHES IN EFFECT FOR MUCH OF CNTRL AND WRN PART OF CWA TIL 9 PM.
VRY MOIST AND UNSTABLE AIRMASS IN PLACE ACRS THE NE.  PTNL FOR SVR
STRMS SHLD DMSH AFT SS...HOWEVER CAN/T RULE OUT THE CHC OR MORE
SHWRS OR STMS DURG THE OVRNGT. OTHRWISE...IT WILL BE MILD AND MUGGY
OVRNGT.  SAT PIXS SHW FOG BANK NR KACK MVG TO NE.  LKG FOR MORE FOG
AND ST TO DVLP ALNG THE S COAST THIS EVE...AND SPRD INLAND OVRNGT.

TMRW...FOG AND ST SHLD BURN OFF...HOWEVER MDLS SHLD A GOOD DEAL
OF MID LVL CLDS ACRS THE AREA.  ATMS STILL MOIST...BUT PRBLY NOT
AS HOST AS TDY DUE TO CLDS.  SERIES OF S/W DIGING ACRS ERN CANADA
INTO THE ERN GT LKS...WITH LOW PRES MVG E ACRS QUEBEC.  COLD FRNT
MVES INTO NY STATE TMRW AFTN WITH A PREFRONTAL TROF MVG INTO WRN
NEW ENG BY DAYS END.  THIS TROF SHLD BE FOCUS FOR MORE COVECTION
IN THE AFTN...AIDED BY SOME COOLING ALOFT AS S/W DIGS TOWARD THE FA.
WITH STRNG WNDS ALOFT TMRW COULD SEE A MORE ORGINIZED LINE OF
CONVECTION...LASTING INTO THU EVE.

COLD FRNT MVE INTO WRN NEW ENG EARLY FRI...BUT IS SLOW TO CLR THE
COAST AS S/W CONTS TO DIG SE.  AVN SHOWS DECENT S/W CROSSING THE
EARLY FRI AFTN..  LI/S DRP TO -3 AND TQ TO 20 FRI AFTN SO WL CONT
WITH CHC AFTN TSTMS.

COLD FRONT MVES OFF THE COAST FRI NGT WITH DRIER AND SOMEWHAT
COOLER AIR COMING IN OVER THE WEEKEND.

MARINE: NO HEADLINES.  SW WNDS TO CONT INTO EARLY FRI.  COULD SEE
SCT GUSTS TO 25 KTS TMRW AHEAD OF TROF. LKG LIKE SEAS ON S COAST TO
STAY JUST BLW CRITERIA.

.BOX...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

In the hours before

Special weather statement, Jun 26, 2:51 PM EST, 3 hours 24 minutes before
CTZ002-262030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT WED JUN 26 2002

AT 349 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM WITH SMALL HAIL 15 MILES SOUTHWEST OF SOUTHINGTON...OR
ABOUT 4 MILES EAST OF SOUTHBURY...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
  SOUTHINGTON AROUND 425 PM
  PLAINVILLE...BRISTOL...FARMINGTON AND NEW BRITAIN AROUND 430 PM

EXPECT TORRENTIAL RAINS WITH THE THUNDERSTORM. IN ADDITION THIS
STORM MAY PRODUCE HAIL AS IT CROSSES SOUTHWEST HARTFORD COUNTY.

STRAUSS
Special weather statement, Jun 26, 3:56 PM EST, 2 hours 19 minutes before
CTZ002-MAZ009-011-262145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT WED JUN 26 2002

AT 454 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM WITH SMALL HAIL...VERY HEAVY RAIN AND FREQUENT
LIGHTNING 5 MILES SOUTH OF TOLLAND...OR ABOUT 13 MILES NORTHEAST OF
TORRINGTON...MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...GRANVILLE...GRANBY AND BLANDFORD
AROUND 505 PM...SOUTHWICK...RUSSELL...EAST GRANBY AND HUNTINGTON
AROUND 510 PM...WESTFIELD...MONTGOMERY AND SUFFIELD AROUND 515 PM.

NOCERA

The radar

The Boston radar (KBOX), 117 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hillsborough

When
June 26, 6:15 PM EST
Where
Hillsborough County, Manchester
Measured
50 kt (58 mph)
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
42.983, -71.450

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2002Every state in 2002This day in weather historyWarnings in New Hampshire, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302859.